Journal of Symbolic Logic

Forcing closed unbounded subsets of $\aleph_{\omega_{1}+1}$

M. C. Stanley

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Using square sequences, a stationary subset $S_T$ of $\aleph_{\omega_{1}+1}$ is constructed from a tree $T$ of height $\omega_1$, uniformly in $T$. Under suitable hypotheses, adding a closed unbounded subset to $S_T$ requires adding a cofinal branch to $T$ or collapsing at least one of $\omega_1$, $\aleph_{\omega_{1}}$, and $\aleph_{\omega_1+1}$. An application is that in ZFC there is no parameter free definition of the family of subsets of $\aleph_{\omega_1+1}$ that have a closed unbounded subset in some $\omega_1$, $\aleph_{\omega_{1}}$, and $\aleph_{\omega_1+1}$ preserving outer model.

Article information

Source
J. Symbolic Logic, Volume 78, Issue 3 (2013), 681-707.

Dates
First available in Project Euclid: 6 January 2014

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1389032271

Digital Object Identifier
doi:10.2178/jsl.7803010

Mathematical Reviews number (MathSciNet)
MR3135494

Zentralblatt MATH identifier
1348.03043

Subjects
Primary: 03E05, 03E35, 03E40, 03E45

Keywords
stationary set closed unbounded set tree square strong covering pattern forcing class forcing

Citation

Stanley, M. C. Forcing closed unbounded subsets of $\aleph_{\omega_{1}+1}$. J. Symbolic Logic 78 (2013), no. 3, 681--707. doi:10.2178/jsl.7803010. https://projecteuclid.org/euclid.jsl/1389032271


Export citation

References

  • A. Beller, R. B. Jensen, and P. Welch Coding the universe, London Mathematical Society Lecture Note Series 47, Cambridge University Press,1982.
  • J. Cummings, M. Foreman, and M. Magidor Canonical structure in the universe of set theory: part two, Annals of Pure and Applied Logic, vol. 142(2006), pp. 55–75.
  • K. J. Devlin Constructibility, Springer-Verlag,1984.
  • S. Shelah Cardinal arithmetic, Oxford Science Publications,1994.
  • M. C. Stanley Forcing closed unbounded subsets of $\aleph_{\omega+1}$, Sets and proofs (S. B. Cooper and J. K. Truss, editors), London Mathematical Society Lecture Note Series, vol. 258, Cambridge University Press,1999, pp. 365–382.
  • –––– Forcing closed unbounded subsets of $\omega_{2}$, Annals of Pure and Applied Logic, vol. 110(2001), pp. 23–87.